Alert archive / South Carolina / Frost Advisories in 2010

Frost Advisory 2, NWS Columbia, SC

November 5, 201016 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this frost advisory at Nov 5, 2010, 2:59 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 6, 2010, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2010, 2:59 PM EDT (18:59 UTC)
In effect from
Nov 6, 2010, 2:00 AM EDT
Expired
Nov 6, 2010, 8:00 AM EDT
In force
6 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WWUS72 KCAE 051859
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
259 PM EDT FRI NOV 5 2010


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
060300-
/O.NEW.KCAE.FR.Y.0002.101106T0600Z-101106T1200Z/
/O.NEW.KCAE.FZ.A.0001.101107T0600Z-101107T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
259 PM EDT FRI NOV 5 2010

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. 

THE COLDEST AIR OF THE SEASON WILL SETTLE OVER THE AREA DURING THE
WEEKEND. OVERNIGHT LOWS WILL BE IN THE 30S TONIGHT AND SUNDAY
NIGHT WITH UPPER 20S AND LOWER 30S SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
833 
WWUS72 KCAE 060232
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1032 PM EDT FRI NOV 5 2010

...FROST ADVISORY LATE TONIGHT INTO EARLY SATURDAY MORNING...

.TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY SUNRISE.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
061230-
/O.CON.KCAE.FR.Y.0002.101106T0600Z-101106T1200Z/
/O.CON.KCAE.FZ.A.0001.101107T0600Z-101107T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1032 PM EDT FRI NOV 5 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. 
A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING.

THE COLDEST AIR OF THE SEASON WILL SETTLE OVER THE AREA THROUGH
THE WEEKEND. OVERNIGHT LOWS WILL FALL INTO THE LOWER TO MIDDLE 30S
BY DAYBREAK. SOME SCATTERED FROST WILL DEVELOP LATE. TEMPERATURES
SATURDAY NIGHT WILL FALL INTO UPPER 20S TO LOWER 30S. ONCE
AGAIN...SCATTERED FROST WILL DEVELOP LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
078 
WWUS72 KCAE 060735
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
335 AM EDT SAT NOV 6 2010

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
062100-
/O.UPG.KCAE.FZ.A.0001.101107T0600Z-101107T1200Z/
/O.NEW.KCAE.FZ.W.0001.101107T0700Z-101107T1300Z/
/O.CON.KCAE.FR.Y.0002.000000T0000Z-101106T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
335 AM EDT SAT NOV 6 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN
EFFECT UNTIL 8 AM EDT THIS MORNING.

A COLD AND DRY AIRMASS HAS SETTLED OVER THE REGION AND
TEMPERATURES THIS MORNING ARE EXPECTED TO DROP INTO THE MID AND UPPER
30S. SCATTERED FROST COULD DEVELOP AROUND SUNRISE.

CLEAR SKIES...DRY AIR AND LIGHT WINDS TONIGHT WILL ALLOW
TEMPERATURES TO DROP QUICKLY THIS EVENING AND LOW TEMPERATURES BY
SUNDAY MORNING WILL BE IN THE UPPER 20S TO LOWER 30S ACROSS THE
AREA. A HARD FREEZE IS POSSIBLE AND COULD END THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
779 
WWUS72 KCAE 061205
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
805 AM EDT SAT NOV 6 2010


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
062015-
/O.EXP.KCAE.FR.Y.0002.000000T0000Z-101106T1200Z/
/O.CON.KCAE.FZ.W.0001.101107T0700Z-101107T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
805 AM EDT SAT NOV 6 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST
SUNDAY...
...FROST ADVISORY HAS EXPIRED...


|A COLD AND DRY AIRMASS HAS SETTLED OVER THE REGION AND
TEMPERATURES THIS MORNING ARE EXPECTED TO DROP INTO THE MID AND
UPPER 30S. SCATTERED FROST COULD DEVELOP AROUND SUNRISE.

CLEAR SKIES...DRY AIR AND LIGHT WINDS TONIGHT WILL ALLOW
TEMPERATURES TO DROP QUICKLY THIS EVENING AND LOW TEMPERATURES BY
SUNDAY MORNING WILL BE IN THE UPPER 20S TO LOWER 30S ACROSS THE
AREA. A HARD FREEZE IS POSSIBLE AND COULD END THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 5, 1:36 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 5, 1:36 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
136 PM EDT FRI NOV 5 2010

.SYNOPSIS...
COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH THE
WEEKEND...BRINGING THE COLDEST AIRMASS OF THE SEASON. AS THE HIGH
MOVES OFFSHORE EARLY IN THE WEEK TEMPERATURES WILL MODERATE BACK
TO NEAR OR SLIGHTLY ABOVE NORMAL.

&&

.NEAR TERM /THROUGH TONIGHT/...
DEEP UPPER LEVEL TROUGH AND ASSOCIATED COLD AIR ADVECTION WILL
BRING SIGNIFICANTLY COOLER TEMPS OVERNIGHT. SCATTERED SHOWERS WITH
AN UPPER LEVEL SHORT WAVE WILL MOVE THROUGH LATE THIS AFTERNOON
AND EVENING. SOME REPORTS OF GROPPLE ARE NOT OUT OF THE QUESTION
EITHER AS TMEPS WILL BE QUITE COLD ALOFT. MODELS SHOW A LOW LEVEL JET
DEVELOPING DURING THE OVERNIGHT HOURS WHICH COULD KEEP THE
BOUNDARY MIXED OVERNIGHT. HOWEVER, WITH SKIES EXPECTED TO AFTER
MIDNIGHT TEMPS WILL DROP INTO THE MID 30S EVEN IF THERE IS A LITTLE
MIXING. SCATTERED FROST WILL DEVELOP BY DAYBREAK, ESPECIALLY IN
LOW LYING AREA.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE COLDEST AIRMASS OF THE SEASON WILL SETTLE OVER THE AREA AS
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SKIES WILL BE CLEAR
WHICH WILL ALLOW STRONG RADIATIONAL COOLING BOTH NIGHTS ALLOWING
TEMPS TO DROP INTO THE UPPER 20S AND LOWER 30S. A FREEZE WARNING
WILL BE LIKELY FOR SATURDAY NIGHT AND PROBABLY SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE EXTENDED FORECAST WILL BE DOMINATED BY A BUILDING UPPER RIDGE
ACROSS THE OHIO VALLEY...MID-ATLANTIC AND SOUTHEASTERN STATES WITH
STRONG SURFACE HIGH PRESSURE IN PLACE. TEMPERATURES WILL GRADUALLY
MODERATE TO NEAR AND SLIGHTLY ABOVE NORMAL BY MID WEEK. DRY
WEATHER IS EXPECTED WITH MAINLY CLEAR SKIES THROUGH THE PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL TROUGH WILL BE MOVING THROUGH THE REGION THIS EVENING. A
FEW ISOLATED LIGHT SHOWERS AHEAD OF TROUGH THIS AFTERNOON/EARLY
EVENING WITH MINIMAL IMPACT EXPECTED. CEILINGS AROUND 5000 FT...SO VFR
CONDITIONS. STRATO-CUMULUS WILL DIMINISH AS TROUGH MOVES EAST OF THE
AREA WITH MAINLY CLEAR AFTER 06Z.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS ON AVIATION
OPERATIONS EXPECTED AT THIS TIME.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 2 AM TO 8 AM EDT SATURDAY FOR SCZ015-016-
     018-020>022-025>031-035>038-041.
GA...FROST ADVISORY FROM 2 AM TO 8 AM EDT SATURDAY FOR GAZ040-
     063>065-077.
&&

SYNOPSIS...02
NEAR TERM...02
SHORT TERM...02
LONG TERM...02
AVIATION...19
Hazardous weather outlook, Nov 5, 6:17 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
617 AM EDT FRI NOV 5 2010

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-061030-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
617 AM EDT FRI NOV 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES MAY DROP NEAR OR BELOW FREEZING BOTH SATURDAY AND
SUNDAY NIGHT AS COLD HIGH PRESSURE SPREADS OVER THE REGION.
FROST/FREEZE PRODUCTS MAY BE ISSUED AND INTERESTS CONCERNED ABOUT
SENSITIVE OUTDOOR VEGETATION SHOULD PLAN ACCORDINGLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:59 PM EDTFreeze WatchCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more13 hr

Nearby

Frost Advisories in South Carolina, 2010Frost Advisories in Georgia, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.